November  2017, 16(6): 2053-2068. doi: 10.3934/cpaa.2017101

Blow-up problem for semilinear heat equation with nonlinear nonlocal Neumann boundary condition

Department of Mechanics and Mathematics Belarusian State University, Nezavisimosti avenue 4,220030 Minsk, Belarus

Received  December 2016 Revised  March 2017 Published  July 2017

Fund Project: This work is supported by the state program of fundamental research of Belarus, grant 1.2.03.1.

In this paper, we consider a semilinear parabolic equation with nonlinear nonlocal Neumann boundary condition and nonnegative initial datum. We first prove global existence result. We then give some criteria on this problem which determine whether the solutions blow up in finite time for large or for all nontrivial initial data. Finally, we show that under certain conditions blow-up occurs only on the boundary.

Citation: Alexander Gladkov. Blow-up problem for semilinear heat equation with nonlinear nonlocal Neumann boundary condition. Communications on Pure and Applied Analysis, 2017, 16 (6) : 2053-2068. doi: 10.3934/cpaa.2017101
References:
[1]

J. M. Arrieta and A. Rodrígues-Bernal, Localization on the boundary of blow-up for reaction-diffusion equations with nonlinear boundary conditions, Comm. Partial Differential Equations, 29 (2004), 1127-1148.  doi: 10.1081/PDE-200033760.

[2]

S. Carl and V. Lakshmikantham, Generalized quasilinearization method for reaction-diffusion equation under nonlinear and nonlocal flux conditions, J. Math. Anal. Appl., 271 (2002), 182-205.  doi: 10.1016/S0022-247X(02)00114-2.

[3]

C. CortazarM. del Pino and M. Elgueta, On the short-time behaviour of the free boundary of a porous medium equation, Duke J. Math., 7 (1997), 133-149.  doi: 10.1215/S0012-7094-97-08706-8.

[4]

Z. Cui and Z. Yang, Roles of weight functions to a nonlinear porous medium equation with nonlocal source and nonlocal boundary condition, J. Math. Anal. Appl., 342 (2008), 559-570.  doi: 10.1016/j.jmaa.2007.11.055.

[5]

Z. CuiZ. Yang and R. Zhang, Blow-up of solutions for nonlinear parabolic equation with nonlocal source and nonlocal boundary condition, Appl. Math. Comput., 224 (2013), 1-8.  doi: 10.1016/j.amc.2013.08.044.

[6]

K. Deng, Comparison principle for some nonlocal problems, Quart. Appl. Math., 50 (1992), 517-522.  doi: 10.1090/qam/1178431.

[7]

K. Deng and C. L. Zhao, Blow-up for a parabolic system coupled in an equation and a boundary condition, Proc. Royal Soc. Edinb., 131A (2001), 1345-1355.  doi: 10.1017/S0308210500001426.

[8]

Z. B. Fang and J. Zhang, Global existence and blow-up properties of solutions for porous medium equation with nonlinear memory and weighted nonlocal boundary condition, Z. Angew. Math. Phys., 66 (2015), 67-81.  doi: 10.1007/s00033-013-0382-5.

[9]

A. Friedman, Monotonic decay of solutions of parabolic equations with nonlocal boundary conditions, Quart. Appl. Math., 44 (1986), 401-407.  doi: 10.1090/qam/860893.

[10]

Y. Gao and W. Gao, Existence and blow-up of solutions for a porous medium equation with nonlocal boundary condition, Appl. Anal., 90 (2011), 799-809.  doi: 10.1080/00036811.2010.511191.

[11]

A. Gladkov, Initial boundary value problem for a semilinear parabolic equation with absorption and nonlinear nonlocal boundary condition, preprint, arXiv: 1602.05018.

[12]

A. Gladkov and M. Guedda, Blow-up problem for semilinear heat equation with absorption and a nonlocal boundary condition, Nonlinear Anal., 74 (2011), 4573-4580.  doi: 10.1016/j.na.2011.04.027.

[13]

A. Gladkov and T. Kavitova, Blow-up problem for semilinear heat equation with nonlinear nonlocal boundary condition, Appl. Anal., 95 (2016), 1974-1988.  doi: 10.1080/00036811.2015.1080353.

[14]

A. Gladkov and K. I. Kim, Blow-up of solutions for semilinear heat equation with nonlinear nonlocal boundary condition, J. Math. Anal. Appl., 338 (2008), 264-273.  doi: 10.1016/j.jmaa.2007.05.028.

[15]

A. Gladkov and A. Nikitin, On the existence of global solutions of a system of semilinear parabolic equations with nonlinear nonlocal boundary conditions, Differential Equations, 52 (2016), 467-482.  doi: 10.1134/S0012266116040078.

[16]

B. Hu, Remarks on the blowup estimate for solution of the heat equation with a nonlinear boundary condition, Diff. Integral Equat., 9 (1996), 891-901. 

[17]

B. Hu and H. M. Yin, The profile near blowup time for solution of the heat equation with a nonlinear boundary condition, Trans. Amer. Math. Soc., 346 (1994), 117-135.  doi: 10.2307/2154944.

[18]

C. S. Kahane, On the asymptotic behavior of solutions of parabolic equations, Czechoslovac Math. J., 33 (1983), 262-285. 

[19]

L. Kong and M. Wang, Global existence and blow-up of solutions to a parabolic system with nonlocal sources and boundaries, Science in China, Series A, 50 (2007), 1251-1266.  doi: 10.1007/s11425-007-0105-5.

[20]

D. Liu and C. Mu, Blowup properties for a semilinear reaction-diffusion system with nonlinear nonlocal boundary conditions Abstr. Appl. Anal. 2010 (2010), Article ID 148035 17 pp. (electronic). doi: 10.1155/2010/148035.

[21]

M. Marras and S. Vernier Piro, Reaction-diffusion problems under non-local boundary conditions with blow-up solutions Journal of Inequalities and Applications 167 (2014), 11 pp. (electronic). doi: 10.1186/1029-242X-2014-167.

[22]

C. V. Pao, Asimptotic behavior of solutions of reaction-diffusion equations with nonlocal boundary conditions, J. Comput. Appl. Math., 88 (1998), 225-238.  doi: 10.1016/S0377-0427(97)00215-X.

[23]

Y. WangC. Mu and Z. Xiang, Blowup of solutions to a porous medium equation with nonlocal boundary condition, Appl. Math. Comput., 192 (2007), 579-585.  doi: 10.1016/j.amc.2007.03.036.

[24]

L. Yang and C. Fan, Global existence and blow-up of solutions to a degenerate parabolic system with nonlocal sources and nonlocal boundaries, Monatshefte für Mathematik, 174 (2014), 493-510.  doi: 10.1007/s00605-013-0580-4.

[25]

Z. Ye and X. Xu, Global existence and blow-up for a porous medium system with nonlocal boundary conditions and nonlocal sources, Nonlinear Anal., 82 (2013), 115-126.  doi: 10.1016/j.na.2013.01.004.

[26]

H. M. Yin, On a class of parabolic equations with nonlocal boundary conditions, J. Math. Anal. Appl., 294 (2004), 712-728.  doi: 10.1016/j.jmaa.2004.03.021.

[27]

S. Zheng and L. Kong, Roles of weight functions in a nonlinear nonlocal parabolic system, Nonlinear Anal., 68 (2008), 2406-2416.  doi: 10.1016/j.na.2007.01.067.

show all references

References:
[1]

J. M. Arrieta and A. Rodrígues-Bernal, Localization on the boundary of blow-up for reaction-diffusion equations with nonlinear boundary conditions, Comm. Partial Differential Equations, 29 (2004), 1127-1148.  doi: 10.1081/PDE-200033760.

[2]

S. Carl and V. Lakshmikantham, Generalized quasilinearization method for reaction-diffusion equation under nonlinear and nonlocal flux conditions, J. Math. Anal. Appl., 271 (2002), 182-205.  doi: 10.1016/S0022-247X(02)00114-2.

[3]

C. CortazarM. del Pino and M. Elgueta, On the short-time behaviour of the free boundary of a porous medium equation, Duke J. Math., 7 (1997), 133-149.  doi: 10.1215/S0012-7094-97-08706-8.

[4]

Z. Cui and Z. Yang, Roles of weight functions to a nonlinear porous medium equation with nonlocal source and nonlocal boundary condition, J. Math. Anal. Appl., 342 (2008), 559-570.  doi: 10.1016/j.jmaa.2007.11.055.

[5]

Z. CuiZ. Yang and R. Zhang, Blow-up of solutions for nonlinear parabolic equation with nonlocal source and nonlocal boundary condition, Appl. Math. Comput., 224 (2013), 1-8.  doi: 10.1016/j.amc.2013.08.044.

[6]

K. Deng, Comparison principle for some nonlocal problems, Quart. Appl. Math., 50 (1992), 517-522.  doi: 10.1090/qam/1178431.

[7]

K. Deng and C. L. Zhao, Blow-up for a parabolic system coupled in an equation and a boundary condition, Proc. Royal Soc. Edinb., 131A (2001), 1345-1355.  doi: 10.1017/S0308210500001426.

[8]

Z. B. Fang and J. Zhang, Global existence and blow-up properties of solutions for porous medium equation with nonlinear memory and weighted nonlocal boundary condition, Z. Angew. Math. Phys., 66 (2015), 67-81.  doi: 10.1007/s00033-013-0382-5.

[9]

A. Friedman, Monotonic decay of solutions of parabolic equations with nonlocal boundary conditions, Quart. Appl. Math., 44 (1986), 401-407.  doi: 10.1090/qam/860893.

[10]

Y. Gao and W. Gao, Existence and blow-up of solutions for a porous medium equation with nonlocal boundary condition, Appl. Anal., 90 (2011), 799-809.  doi: 10.1080/00036811.2010.511191.

[11]

A. Gladkov, Initial boundary value problem for a semilinear parabolic equation with absorption and nonlinear nonlocal boundary condition, preprint, arXiv: 1602.05018.

[12]

A. Gladkov and M. Guedda, Blow-up problem for semilinear heat equation with absorption and a nonlocal boundary condition, Nonlinear Anal., 74 (2011), 4573-4580.  doi: 10.1016/j.na.2011.04.027.

[13]

A. Gladkov and T. Kavitova, Blow-up problem for semilinear heat equation with nonlinear nonlocal boundary condition, Appl. Anal., 95 (2016), 1974-1988.  doi: 10.1080/00036811.2015.1080353.

[14]

A. Gladkov and K. I. Kim, Blow-up of solutions for semilinear heat equation with nonlinear nonlocal boundary condition, J. Math. Anal. Appl., 338 (2008), 264-273.  doi: 10.1016/j.jmaa.2007.05.028.

[15]

A. Gladkov and A. Nikitin, On the existence of global solutions of a system of semilinear parabolic equations with nonlinear nonlocal boundary conditions, Differential Equations, 52 (2016), 467-482.  doi: 10.1134/S0012266116040078.

[16]

B. Hu, Remarks on the blowup estimate for solution of the heat equation with a nonlinear boundary condition, Diff. Integral Equat., 9 (1996), 891-901. 

[17]

B. Hu and H. M. Yin, The profile near blowup time for solution of the heat equation with a nonlinear boundary condition, Trans. Amer. Math. Soc., 346 (1994), 117-135.  doi: 10.2307/2154944.

[18]

C. S. Kahane, On the asymptotic behavior of solutions of parabolic equations, Czechoslovac Math. J., 33 (1983), 262-285. 

[19]

L. Kong and M. Wang, Global existence and blow-up of solutions to a parabolic system with nonlocal sources and boundaries, Science in China, Series A, 50 (2007), 1251-1266.  doi: 10.1007/s11425-007-0105-5.

[20]

D. Liu and C. Mu, Blowup properties for a semilinear reaction-diffusion system with nonlinear nonlocal boundary conditions Abstr. Appl. Anal. 2010 (2010), Article ID 148035 17 pp. (electronic). doi: 10.1155/2010/148035.

[21]

M. Marras and S. Vernier Piro, Reaction-diffusion problems under non-local boundary conditions with blow-up solutions Journal of Inequalities and Applications 167 (2014), 11 pp. (electronic). doi: 10.1186/1029-242X-2014-167.

[22]

C. V. Pao, Asimptotic behavior of solutions of reaction-diffusion equations with nonlocal boundary conditions, J. Comput. Appl. Math., 88 (1998), 225-238.  doi: 10.1016/S0377-0427(97)00215-X.

[23]

Y. WangC. Mu and Z. Xiang, Blowup of solutions to a porous medium equation with nonlocal boundary condition, Appl. Math. Comput., 192 (2007), 579-585.  doi: 10.1016/j.amc.2007.03.036.

[24]

L. Yang and C. Fan, Global existence and blow-up of solutions to a degenerate parabolic system with nonlocal sources and nonlocal boundaries, Monatshefte für Mathematik, 174 (2014), 493-510.  doi: 10.1007/s00605-013-0580-4.

[25]

Z. Ye and X. Xu, Global existence and blow-up for a porous medium system with nonlocal boundary conditions and nonlocal sources, Nonlinear Anal., 82 (2013), 115-126.  doi: 10.1016/j.na.2013.01.004.

[26]

H. M. Yin, On a class of parabolic equations with nonlocal boundary conditions, J. Math. Anal. Appl., 294 (2004), 712-728.  doi: 10.1016/j.jmaa.2004.03.021.

[27]

S. Zheng and L. Kong, Roles of weight functions in a nonlinear nonlocal parabolic system, Nonlinear Anal., 68 (2008), 2406-2416.  doi: 10.1016/j.na.2007.01.067.

[1]

Keng Deng, Zhihua Dong. Blow-up for the heat equation with a general memory boundary condition. Communications on Pure and Applied Analysis, 2012, 11 (5) : 2147-2156. doi: 10.3934/cpaa.2012.11.2147

[2]

Jong-Shenq Guo. Blow-up behavior for a quasilinear parabolic equation with nonlinear boundary condition. Discrete and Continuous Dynamical Systems, 2007, 18 (1) : 71-84. doi: 10.3934/dcds.2007.18.71

[3]

Mingyou Zhang, Qingsong Zhao, Yu Liu, Wenke Li. Finite time blow-up and global existence of solutions for semilinear parabolic equations with nonlinear dynamical boundary condition. Electronic Research Archive, 2020, 28 (1) : 369-381. doi: 10.3934/era.2020021

[4]

Xiumei Deng, Jun Zhou. Global existence and blow-up of solutions to a semilinear heat equation with singular potential and logarithmic nonlinearity. Communications on Pure and Applied Analysis, 2020, 19 (2) : 923-939. doi: 10.3934/cpaa.2020042

[5]

Yohei Fujishima. On the effect of higher order derivatives of initial data on the blow-up set for a semilinear heat equation. Communications on Pure and Applied Analysis, 2018, 17 (2) : 449-475. doi: 10.3934/cpaa.2018025

[6]

Van Tien Nguyen. On the blow-up results for a class of strongly perturbed semilinear heat equations. Discrete and Continuous Dynamical Systems, 2015, 35 (8) : 3585-3626. doi: 10.3934/dcds.2015.35.3585

[7]

Shouming Zhou, Chunlai Mu, Yongsheng Mi, Fuchen Zhang. Blow-up for a non-local diffusion equation with exponential reaction term and Neumann boundary condition. Communications on Pure and Applied Analysis, 2013, 12 (6) : 2935-2946. doi: 10.3934/cpaa.2013.12.2935

[8]

Xiaoqiang Dai, Chao Yang, Shaobin Huang, Tao Yu, Yuanran Zhu. Finite time blow-up for a wave equation with dynamic boundary condition at critical and high energy levels in control systems. Electronic Research Archive, 2020, 28 (1) : 91-102. doi: 10.3934/era.2020006

[9]

Zhiqing Liu, Zhong Bo Fang. Blow-up phenomena for a nonlocal quasilinear parabolic equation with time-dependent coefficients under nonlinear boundary flux. Discrete and Continuous Dynamical Systems - B, 2016, 21 (10) : 3619-3635. doi: 10.3934/dcdsb.2016113

[10]

Yohei Fujishima. Blow-up set for a superlinear heat equation and pointedness of the initial data. Discrete and Continuous Dynamical Systems, 2014, 34 (11) : 4617-4645. doi: 10.3934/dcds.2014.34.4617

[11]

Takiko Sasaki. Convergence of a blow-up curve for a semilinear wave equation. Discrete and Continuous Dynamical Systems - S, 2021, 14 (3) : 1133-1143. doi: 10.3934/dcdss.2020388

[12]

Lili Du, Zheng-An Yao. Localization of blow-up points for a nonlinear nonlocal porous medium equation. Communications on Pure and Applied Analysis, 2007, 6 (1) : 183-190. doi: 10.3934/cpaa.2007.6.183

[13]

Donghao Li, Hongwei Zhang, Shuo Liu, Qingiyng Hu. Blow-up of solutions to a viscoelastic wave equation with nonlocal damping. Evolution Equations and Control Theory, 2022  doi: 10.3934/eect.2022009

[14]

Asato Mukai, Yukihiro Seki. Refined construction of type II blow-up solutions for semilinear heat equations with Joseph–Lundgren supercritical nonlinearity. Discrete and Continuous Dynamical Systems, 2021, 41 (10) : 4847-4885. doi: 10.3934/dcds.2021060

[15]

Lan Qiao, Sining Zheng. Non-simultaneous blow-up for heat equations with positive-negative sources and coupled boundary flux. Communications on Pure and Applied Analysis, 2007, 6 (4) : 1113-1129. doi: 10.3934/cpaa.2007.6.1113

[16]

Alfonso Carlos Casal, Gregorio Díaz, Jesús Ildefonso Díaz, José Manuel Vegas. Controlled boundary explosions: Dynamics after blow-up for some semilinear problems with global controls. Discrete and Continuous Dynamical Systems, 2022  doi: 10.3934/dcds.2022075

[17]

Bouthaina Abdelhedi, Hatem Zaag. Single point blow-up and final profile for a perturbed nonlinear heat equation with a gradient and a non-local term. Discrete and Continuous Dynamical Systems - S, 2021, 14 (8) : 2607-2623. doi: 10.3934/dcdss.2021032

[18]

Shota Sato. Blow-up at space infinity of a solution with a moving singularity for a semilinear parabolic equation. Communications on Pure and Applied Analysis, 2011, 10 (4) : 1225-1237. doi: 10.3934/cpaa.2011.10.1225

[19]

Yuta Wakasugi. Blow-up of solutions to the one-dimensional semilinear wave equation with damping depending on time and space variables. Discrete and Continuous Dynamical Systems, 2014, 34 (9) : 3831-3846. doi: 10.3934/dcds.2014.34.3831

[20]

Asma Azaiez. Refined regularity for the blow-up set at non characteristic points for the vector-valued semilinear wave equation. Communications on Pure and Applied Analysis, 2019, 18 (5) : 2397-2408. doi: 10.3934/cpaa.2019108

2021 Impact Factor: 1.273

Metrics

  • PDF downloads (210)
  • HTML views (72)
  • Cited by (1)

Other articles
by authors

[Back to Top]